1. Welcome to the Diabetes UK Forum
    Dismiss Notice

HELLO

Discussion in 'Newbies say hello here!' started by cathrin, Jul 13, 2019.

  1. cathrin

    cathrin New Member

    Relationship to Diabetes:
    Type 2
    hi im kate and I have type 2 diabetes, I was diagnosed October last year. and started metformin 3wks ago. ive been having little episodes of being shaky sweating. needing something sweet and I feel like my eyes have a mind of their own and I cant catch up with them. [if that makes sense] im not quite sure if this is even related to diabetes but I wondered if anyone had and ideas what this could be, I don't want to speak to the dr because I feel like a wally if its nothing.
     
  2. SueEK

    SueEK Well-Known Member

    Relationship to Diabetes:
    Type 2
    Hi Kate, I had problems with my eyes a few weeks after starting Metformin but it was just my body returning to normal. Diabetes takes fluid from all over your body and when we go on medication it adjusts the body so that it doesn’t do that anymore so your eyes (and other things) have to readjust to being normal again. I assume that these symptoms happen so slowly before diagnosis that we don’t really notice them but of course when they start to get back to normal we do as it is faster.
    Have just read that back and sounds like gobbledygook but I hope you understand.
     
  3. belugalad

    belugalad Well-Known Member

    Relationship to Diabetes:
    Type 2
    Hi that's quite common with the eyes,don't worry about ever ringing the dr as diabetes is so common they should have heard of most of the things that could trouble you and besides they are paid a lot of money for that,this site is a great resource though and I have been helped with loads of stuff
     
  4. SB2015

    SB2015 Well-Known Member

    Relationship to Diabetes:
    Type 1
    Welcome to the forum Cathrin.
    It is common for people when first diagnosed to find that things take some time to adjust. As @SueEK said it is the changes in fluids as your BG starts to return to normal levels that will have an impact on eyes and other things. Keep working at getting your levels under control, and things should settle.
     
  5. rebrascora

    rebrascora Well-Known Member

    Relationship to Diabetes:
    Type 1
    Hi Kate and welcome

    Do you know what your blood test reading was at diagnosis. This is referred to as an HbA1c or 3 month Haemoglobin test and did they do a second blood test 3 weeks ago which caused them to start you on medication. Knowing what those numbers were would give us an idea of where you are on the diabetes scale and help us to understand what may be going on in your body. Also, knowing what steps, diet wise you have taken to improve your blood glucose prior to being prescribed the Metformin.
    Do you have a blood glucose meter? If not, it might be helpful for you to get one. Depending on your blood results, your nurse may be persuaded to provide you with one or they can be purchased. They are relatively cheap to buy at about £15 but the running costs of purchasing test strips is where the financial impact occurs, so buying one that has the cheapest test strips is best if you are self funding.... the CodeFree model is therefore the one that is recommended on this forum with 50 test strips costing about £8.
    Being able to test your own blood, before and then 2hrs after food will enable you to figure out which foods are causing your body the most problems and help you to tailor your diet accordingly.
    The symptoms you are describing can be associated with high blood glucose or very low blood glucose. If you are not on insulin of other medication to encourage your body to produce insulin, like gliclazide (which would mean that the nurse would be required to provide you with a glucose meter) then it is unlikely to be too low. Metformin just helps the body utilize the insulin that it produces naturally., so it is extremely unlikely that it could cause your BG to drop too low. Your brain may be so used to running with a high BG to the extent that the slight drop caused by the Metformin makes it take a wobble and you get the feeling of having what we call a hypo even if you are not, but it is also possible that your blood glucose is just running very high and giving you those symptoms. If your HbA1c was in the region of 100 this may be the case. If it is around the 50-60 mark it is less likely, so knowing your reading would be helpful, but a blood glucose meter would give you a much better idea on a day to day basis of what is happening.
    It would also be useful to know the sort of things you are eating ie an example of your daily menu ... and if you experience these symptoms an hour or so after eating certain foods or drinks?
     
  6. CathyB

    CathyB Well-Known Member

    Relationship to Diabetes:
    Type 2
    Welcome Kate, the others have already said it so I’ll just say hello :D
     
  7. Nomad722

    Nomad722 Member

    Just to say Hello Kathrin.
     
  8. MrDaibetes

    MrDaibetes Member

    Relationship to Diabetes:
    Type 1
    Welcome to the forum ^^. Hope all is well?
     

Share This Page